Characteristic functions of scale mixtures of multivariate skew-normal distributions

Hyoung Moon Kim, Marc G. Genton*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

40 Scopus citations


We obtain the characteristic function of scale mixtures of skew-normal distributions both in the univariate and multivariate cases. The derivation uses the simple stochastic relationship between skew-normal distributions and scale mixtures of skew-normal distributions. In particular, we describe the characteristic function of skew-normal, skew-t, and other related distributions.

Original languageEnglish (US)
Pages (from-to)1105-1117
Number of pages13
Issue number7
StatePublished - Aug 2011
Externally publishedYes

Bibliographical note

Funding Information:
The authors thank Reinaldo Arellano-Valle, Cornelis Potgieter, and an anonymous referee for valuable comments. Genton’s research was supported in part by NSF grant DMS-1007504 and by Award No. KUS-C1-016-04, made by King Abdullah University of Science and Technology (KAUST) .


  • Characteristic function
  • Mixing
  • Multivariate
  • Scale mixture
  • Selection
  • Skew-normal
  • Skew-t

ASJC Scopus subject areas

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Characteristic functions of scale mixtures of multivariate skew-normal distributions'. Together they form a unique fingerprint.

Cite this